Oklahoma, 2006Heat and Hail in Oklahoma, June 18, 2006
June 18, 2006 · NWS OUN · 8 events in 3 counties and zones
4 thunderstorm wind, 3 hail, 1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 12:29 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 18, 12:29 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
129 PM CDT SUN JUN 18 2006
.DISCUSSION...
A HOT AND DRY WEEK IS IN STORE AS THE UPPER HIGH BUILDS IN FROM
THE WEST. A WEAK FRONT IS EXPECTED TO BECOME STATIONARY ACROSS
SOUTHERN NE OR KS WEDNESDAY THROUGH FRIDAY BEFORE NORTHWEST FLOW
ALOFT BEGINS ACROSS OK. A MENTION OF THUNDERSTORMS IS INCLUDED FOR
NEXT THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 97 71 96 / 0 0 0 0
HOBART OK 69 100 72 99 / 0 0 0 0
WICHITA FALLS TX 71 99 72 100 / 0 0 0 0
GAGE OK 68 98 71 99 / 0 10 10 0
PONCA CITY OK 68 96 72 96 / 0 10 10 0
DURANT OK 71 96 73 97 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Jun 18, 9:45 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CDT SUN JUN 18 2006
OKZ004>048-050>052-TXZ083>090-191200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1045 AM CDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST
OKLAHOMA.
DISCUSSION...
A WEAK COLD FRONT WILL PROGRESS THROUGH THE AREA TODAY...POSSIBLY
RESULTING IN ISOLATED THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA. THE
BEST CHANCES FOR STORMS WILL BE EAST OF A LINE FROM HOLDENVILLE...TO
LAKE TEXOMA...FROM 3 TO 7 PM. ALTHOUGH CONDITIONS ARE NOT FAVORABLE
FOR ORGANIZED SEVERE WEATHER...THE PRESENCE OF MODERATE INSTABILITY
AND ABUNDANT DRY AIR IN THE MID LEVELS...MAY ALLOW THE STRONGEST
STORMS TO BE ACCOMPANIED BY WINDS TO 60 MPH AND NICKEL SIZE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THE UPCOMING WEEK IS EXPECTED TO REMAIN DRY. THUNDERSTORM CHANCES
RETURN TO NORTHERN OKLAHOMA NEXT WEEKEND...AS A COLD FRONT
APPROACHES.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK...AND
MAY PRESENT SOME HEAT RELATED STRESS.
JAMESIn the hours before
Local storm report, Jun 18, 1:22 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PERNELL 34.57N 97.50W
06/17/2006 E1.25 INCH GARVIN OK PUBLIC
0520 PM HAIL 5 ENE WYNNEWOOD 34.67N 97.08W
06/17/2006 E0.88 INCH GARVIN OK PUBLIC
&&
TYEvent by event
4 thunderstorm wind, 3 hail, 1 heat. Local standard time, as filed.
Heat, Payne
- When
- June 18, 5:45 PM CST
- Where
- Payne forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
A 21-month old boy succumbed (indirect) to the heat when left in a car for an hour in Stillwater, Oklahoma. High temperatures across the area were in the mid 90s on June 18th.
Thunderstorm Wind, Ellis
- When
- June 18, 7:45 PM CST to 7:55 PM CST
- Where
- Ellis County, 5 mi NNW of Catesby
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.567, -100.000
Trees were reported snapped and power poles downed between EW 31 and EW33 roads.
Thunderstorm Wind, Ellis
- When
- June 18, 7:50 PM CST
- Where
- Ellis County, 3 mi N of Catesby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.550, -99.967
Hail, Ellis
- When
- June 18, 7:53 PM CST
- Where
- Ellis County, 2 mi NW of Catesby
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.517, -100.000
Hail was reported covering the ground.
Hail, Ellis
- When
- June 18, 7:55 PM CST
- Where
- Ellis County, 1 mi E of Catesby
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.500, -99.950
Hail, Ellis
- When
- June 18, 8:10 PM CST
- Where
- Ellis County, 12 mi NNW of Shattuck
- Measured
- 3 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.433, -99.967
Hail, 2.5-3 inches in diameter, was observed west of Highway 283 on Highway 15.
Thunderstorm Wind, Ellis
- When
- June 18, 8:39 PM CST
- Where
- Ellis County, (Gag)shattuck Arpt G
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.300, -99.783
Wind gust was measured by the KGAG ASOS.
Thunderstorm Wind, Woodward
- When
- June 18, 8:50 PM CST
- Where
- Woodward County, Woodward Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.433, -99.533
Wind gust was measured by the KWWR AWOS near Woodward.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Wisconsin, June 18, 20061 injured · $4.0 million · F1 · 5 events
- Rip Current in Florida, June 18, 20061 death · 1 event
- Rip Current in New Jersey, June 18 to 28, 20061 death · 1 event
- Hail in Iowa, June 18 to 19, 2006$64,000 · 1 in hail · 7 events
- Lightning Strike in Florida, June 18, 2006$70,000 · 1 event
- Hail in Wisconsin, June 18, 20061 in hail · 8 events
- Flash Flooding and Damaging Wind in Tennessee, June 18, 2006$7,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in Michigan, June 18, 20061 in hail · 5 events
- Damaging Winds in Indiana, June 18, 200650 kt wind · 5 events
- Tornado and Hail in Oklahoma, June 18, 2006$8,000 · F0 · 4 events
- Hail and Damaging Wind in Texas, June 18, 20061 in hail · 3 events
- Hail in Wisconsin, June 18, 20060.88 in hail · 2 events